Alert archive / Mississippi / River Flood Warnings in 2012
River Flood Warning 18, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Mar 22, 2012, 9:10 AM CDT for Monroe County, Mississippi. It took effect at Mar 22, 2012, 9:15 PM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2012, 9:10 AM CDT (14:10 UTC)
- In effect from
- Mar 22, 2012, 9:15 PM CDT
- Expired
- Mar 23, 2012, 11:26 AM CDT
- In force
- 14 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River near Amory (AMYM6).
- Action stage
- 19 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02437000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
367 WGUS44 KMEG 221410 FLWMEG BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 910 AM CDT THU MAR 22 2012 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE TOMBIGBEE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED LATER TODAY OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC095-231410- /O.NEW.KMEG.FL.W.0018.120323T1042Z-120324T0627Z/ /AMYM6.1.ER.120323T1042Z.120323T1800Z.120324T0027Z.NO/ 910 AM CDT THU MAR 22 2012 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE TOMBIGBEE RIVER NEAR AMORY * FROM FRIDAY MARCH 23 UNTIL FRIDAY MARCH 23. * AT 8 AM THURSDAY THE STAGE WAS...11.8 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 20.7 FEET FRIDAY MARCH 23. * FLOOD STAGE IS 20.0 FEET. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY MORNING MARCH 23 AND CONTINUE TO RISE TO NEAR 20.7 FEET BY FRIDAY AFTERNOON MARCH 23. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY NIGHT. * AT 20.0 FEET...LOWLAND FLOODING BEGINS. $$
2 follow-up statements
554 WGUS84 KMEG 230218 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 918 PM CDT THU MAR 22 2012 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER.... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED FRIDAY MORNING. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC095-232000- /O.EXT.KMEG.FL.W.0019.120323T1000Z-120323T2000Z/ /BGBM6.1.ER.120323T1000Z.120323T1200Z.120323T1400Z.NO/ 918 PM CDT THU MAR 22 2012 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BIGBEE * FROM FRIDAY MARCH 23 UNTIL FRIDAY MARCH 23. * AT 8 PM THURSDAY THE STAGE WAS 13.4 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 14.1 FEET FRIDAY MARCH 23. * FLOOD STAGE IS 14.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY MARCH 23. .THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE FRIDAY EVENING. * AT 14.0 FEET...FLOODING OF LOW LYING AGRICLTURAL LAND IS OCCURRING $$ MSC095-240217- /O.EXT.KMEG.FL.W.0018.120323T0215Z-120324T1312Z/ /AMYM6.1.ER.120322T2054Z.120323T1200Z.120324T0712Z.NO/ 918 PM CDT THU MAR 22 2012 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER NEAR AMORY * UNTIL SATURDAY MARCH 24. * AT 8 PM THURSDAY THE STAGE WAS 21.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 23.0 FEET FRIDAY MARCH 23. * FLOOD STAGE IS 20.0 FEET. * THE RIVER ROSE ABOVE FLOOD STAGE THURSDAY MARCH 22 AND WILL CONTINUE RISING TO NEAR 23.0 FEET BY FRIDAY MARCH 23. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MARCH 24. * AT 23.0 FEET...MOST LOW LAND AND FARM LAND NEAR THE RIVER IS FLOODED. EQUIPMENT AND LIVESTOCK MAY NEED TO BE MOVED TO HIGHER GROUND $$ MM
674 WGUS84 KMEG 231626 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1126 AM CDT FRI MAR 23 2012 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE TOMBIGBEE RIVER PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED LATER TODAY IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC095-231656- /O.CAN.KMEG.FL.W.0019.000000T0000Z-120323T1626Z/ /BGBM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1126 AM CDT FRI MAR 23 2012 FORECAST INFORMATION FOR TOMBIGBEE RIVER AT BIGBEE * AT 10 AM FRIDAY THE STAGE WAS 12.2 FEET. * NO FLOODING IS CURRENTLY FORECAST. * MAXIMUM FORECAST STAGE OF 8.7 FEET SUNDAY MARCH 25. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 11.5 FEET FRIDAY MARCH 23. * AT 13.0 FEET...BOTTOMLAND FLOODING IS OCCURRING $$ MSC095-231656- /O.CAN.KMEG.FL.W.0018.000000T0000Z-120323T1626Z/ /AMYM6.1.ER.120322T2054Z.120323T0445Z.120323T1224Z.NO/ 1126 AM CDT FRI MAR 23 2012 FORECAST INFORMATION FOR TOMBIGBEE RIVER NEAR AMORY * AT 08 AM FRIDAY THE STAGE WAS 19.5 FEET. * NO FLOODING IS CURRENTLY FORECAST. * MAXIMUM FORECAST STAGE OF 12.6 FEET SUNDAY MARCH 25. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 17.7 FEET FRIDAY MARCH 23. * AT 20.0 FEET...LOWLAND FLOODING BEGINS $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 22, 7:33 AM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Mar 22, 7:33 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 733 AM CDT THU MAR 22 2012 .UPDATE... UPDATED FOR THE 12Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 359 AM CDT THU MAR 22 2012/ DISCUSSION...FORECAST FOCUS ON BAND OF SHOWERS EXITING THE MIDSOUTH TODAY...THEN ON SPOKES OF ENERGY ROTATING AROUND THE UPPER LOW WITH ADDITIONAL PRECIP CHANCES INTO EARLY WEEKEND. .SHORT TERM...TODAY THROUGH SATURDAY. ARC OF SHOWERS IS FINALLY PUSHING ACROSS THE MIDSOUTH AFTER STALLING FOR NEARLY 6 HOURS. LIGHT TO MODERATE RAIN HAS BEEN FALLING...WITH LITTLE OR NO THUNDER...AND UNIMPRESSIVE HOURLY RAINFALL RATES. NOT ANTICIPATING ANY FLOODING CONCERNS TODAY. THIS BAND WILL CONTINUE LIFTING NORTH THROUGH THE DAY...WITH THE BACK EDGE NEAR THE TENNESSEE RIVER THIS AFTERNOON. A PRONOUNCED DRY SLOT WILL SURGE NORTHEAST...EVIDENT IN WATER VAPOR OVER LOUISIANA AND SOUTHERN ARKANSAS EARLY THIS MORNING. THIS DRY SLOT WILL BRING CLEARING SKIES TO MANY AREAS WEST OF THE BACK EDGE OF THE SHOWERS. TOOK A COMPROMISE OF MOS GUIDANCE FOR TODAY/S HIGHS. WAS NOT AS BULLISH AS THE MAV DUE TO 925 MB TEMPERATURES...BUT WAS NOT AS COOL AS THE MET GIVEN THE CLEARING SKIES. TONIGHT A SPOKE OF ENERGY WILL ROTATE ALONG THE SOUTHERN EDGE OF THE UPPER LOW...PROGGED TO BE OVER WESTERN MISSOURI. MODELS ARE IN FAIRLY GOOD AGREEMENT SHOWING STEEPENING MID LEVEL LAPSE RATES IN ADVANCE OF THIS FEATURE...WITH QPF PLACED SIMILARLY IN ALL SOLUTIONS OVER NORTHEAST/NCTRL ARKANSAS. INCREASED POPS TO LIKELY AFTER MIDNIGHT FOR THE FAR NORTHWEST CWA...NAMELY NORTHWEST OF JONESBORO. THIS FEATURE WILL SLIDE EAST THROUGH MID MORNING AND THEN LIFT NORTH AROUND THE UPPER LOW. THUS...THUNDERSTORM CHANCES WILL SPREAD EAST DURING THE MORNING AND DIMINISH A BIT FOR THE AFTERNOON AS THE ENERGY LIFTS OUT AND DRIER AIR ARRIVES FROM THE SOUTHWEST WITH ANOTHER DRY SLOT. A FEW STORMS MAY BE STRONG OR SEVERE WITH MAINLY HAIL IN THE PRESENCE OF STRONG SPEED SHEAR AND THE ELEVATED NATURE OF STORMS...BUT GIVEN THE TIME OF DAY I AM SHYING A BIT FROM THE SEVERE SIDE. THE UPPER LOW WILL CONTINUE MEANDERING EASTWARD TO SOUTHERN ILLINOIS FRIDAY NIGHT...AND TURN SOUTHEAST TO EAST KENTUCKY OR TENNESSEE SATURDAY/SATURDAY NIGHT. CYCLONIC FLOW AFFECTING THE MIDSOUTH...PARTICULARLY WEST TENNESSEE...WILL BRING CLOUDS AND A MODERATE CHANCE OF SHOWERS SATURDAY. TEMPERATURE SPREADS IN THE MOS GUIDANCE ARE AT TIMES QUITE LARGE. TOOK A LARGER WEIGHT TOWARD THE COOLER MET WHICH FIT BETTER WITH 925 MB TEMPS AND THE LIKELIHOOD OF CLOUDS AND SHOWERS IN THE SHORT TERM. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY. SURFACE HIGH WILL BUILD TOWARD THE MIDSOUTH SATURDAY NIGHT. DIMINISHING WINDS...CLEAR SKIES...AND MOIST BOUNDARY LAYER CONDITIONS SHOULD SPELL AREAS OF FOG AFTER MIDNIGHT. THE HIGH WILL CONTINUE TO BUILD EAST THROUGH NEXT WEEK. A LIGHT FLOW WILL GRADUALLY TURN MORE SOUTHERLY LATE IN THE PERIOD. UNSEASONABLY WARM TEMPERATURES WILL RETURN. ACTUALLY RAISED THEM ABOVE GUIDANCE A BIT WITH A BETTER CHANCE OF SOME SUPERADIABATIC CONDITIONS BROUGHT ON BY LIGHT WINDS AND DRY AIR UNDER FULL SUN. CONFIDENCE IN THE LONG RANGE IS QUITE HIGH WITH VERY LITTLE SPREAD IN GFS ENSEMBLE MOS GUIDANCE. BORGHOFF && .AVIATION... 12Z TAF CYCLE A MIX OF IFR AND MVFR CEILINGS AND VISIBILITES WILL REDEVELOP AT MOST SITES THIS MORNING BEFORE LIFTING TO VFR LATER THIS MORNING AND THIS AFTERNOON. THE EXCEPTION WILL BE AT KTUP WHERE MVFR CEILINGS WILL PERSIST THROUGHT THE DAY. WINDS ARE VARIABLE ACROSS THE AREA THIS MORNING BUT SHOULD BECOME PREDOMINANTLY SOUTHEASTERLY LATER TODAY. THE LARGE RAIN SHIELD NOW MAINLY EAST OF THE MISSISSIPPI WILL CONTINUE TO SLOWLY SHIFT EAST THROUGH THE DAY. THERE MAY BE A FEW THUNDERSTORMS TO DEVELOP LATER TODAY AT KTUP AS WELL. PRECIPITATION SHOULD BE EAST OF THE AREA BY THIS EVENING WITH VFR/MVFR CIGS AND VSBYS. THESE SHOULD DETERIORATE LATER IN THE EVENING AT ALL SITES AS FOG AND STRATUS REDEVELOP. A SHORTWAVE DISTURBANCE ROTATING AROUND THE UPPER LOW TO OUR WEST WILL APPROACH NORTHWEST SECTIONS AFTER MIDNIGHT TONIGHT. THIS MAY RESULT IN THE REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS THAT MAY IMPACT KJBR. WINDS SHOULD REMAIN SOUTHEASTERLY OVERNIGHT. JLH && .PRELIMINARY POINT TEMPS/POPS... MEM 69 57 72 53 / 80 10 50 10 MKL 64 52 72 48 / 100 10 40 20 JBR 68 54 68 49 / 30 40 50 20 TUP 66 58 76 52 / 100 40 20 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 22, 4:22 AM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 422 AM CDT THU MAR 22 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-231130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 422 AM CDT THU MAR 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE NORTH OF INTERSTATE 40 ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. BORGHOFF
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 2:56 PM CDT | River Flood Warning | MEG | Monroe | 21 hr |
Nearby
River Flood Warnings in Mississippi, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.